Vasculitis induced by zafirlukast therapy

Clin Rheumatol. 2002 Aug;21(4):328-9. doi: 10.1007/s100670200086.

Abstract

Zafirlukast is a leukotriene inhibitor that has recently been approved for the prophylaxis of asthma. Although this new product has been well accepted because of its convenient dosing and relatively few side effects, several cases of Churg-Strauss syndrome have been reported to be associated with its use. In this paper we describe the case of a 54-year-old white man with no history of corticosteroid therapy in whom leukocytoclastic vasculitis, hepatitis and eosinophilia developed while he was on zafirlukast therapy for mild asthma.

Publication types

  • Case Reports

MeSH terms

  • Anti-Asthmatic Agents / adverse effects*
  • Chemical and Drug Induced Liver Injury / pathology
  • Churg-Strauss Syndrome / chemically induced*
  • Churg-Strauss Syndrome / pathology
  • Eosinophilia / chemically induced
  • Eosinophilia / pathology
  • Humans
  • Indoles
  • Leukotriene Antagonists / adverse effects*
  • Liver / drug effects
  • Liver / pathology
  • Male
  • Middle Aged
  • Phenylcarbamates
  • Sulfonamides
  • Tosyl Compounds / adverse effects*

Substances

  • Anti-Asthmatic Agents
  • Indoles
  • Leukotriene Antagonists
  • Phenylcarbamates
  • Sulfonamides
  • Tosyl Compounds
  • zafirlukast